Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 116, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 7, 2011, 4:08 PM MDT for 4 counties in Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2011, 4:08 PM MDT (22:08 UTC)
- Expired
- Jul 7, 2011, 4:54 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, CO, Boulder County, CO, Broomfield County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 49 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
765
WUUS55 KBOU 072208
SVRBOU
COC001-013-014-059-072315-
/O.NEW.KBOU.SV.W.0116.110707T2208Z-110707T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
408 PM MDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO
SOUTH CENTRAL BOULDER COUNTY IN NORTHEAST COLORADO
EXTREME WEST CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO
SOUTHWESTERN BROOMFIELD COUNTY IN NORTHEAST COLORADO
* UNTIL 515 PM MDT
* AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THIS STORM WAS LOCATED NEAR ELDORADO SPRINGS...OR 22 MILES
NORTHWEST OF DENVER...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUPERIOR...
ROCKY FLATS...LOUISVILLE...FEDERAL HEIGHTS...ELDORADO SPRINGS...
WHEAT RIDGE...WESTMINSTER...SOUTHWESTERN THORNTON...SOUTHWESTERN
NORTHGLENN...NORTHERN LAKEWOOD...NORTHEASTERN GOLDEN...SOUTHWESTERN
BROOMFIELD...SOUTHEASTERN BOULDER AND ARVADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 3986 10496 3979 10506 3978 10506 3971 10516
3991 10537 4002 10522
TIME...MOT...LOC 2209Z 320DEG 13KT 3993 10525
WIND...HAIL <50MPH 1.00IN
$$1 follow-up statement
019
WWUS55 KBOU 072254
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
454 PM MDT THU JUL 7 2011
COC001-013-014-059-072302-
/O.CAN.KBOU.SV.W.0116.000000T0000Z-110707T2315Z/
JEFFERSON CO-BOULDER CO-ADAMS CO-BROOMFIELD CO-
454 PM MDT THU JUL 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROOMFIELD...WEST
CENTRAL ADAMS...SOUTH CENTRAL BOULDER AND NORTHEASTERN JEFFERSON
COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. ALTHOUGH
THE STORMS HAVE WEAKENED...THEY WILL STILL PRODUCE HEAVY
RAIN...SMALL HAIL...WIND GUSTS TO 40 MPH AND DANGEROUS LIGHTNING.
AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR
DENVER AND THE SURROUNDING METROPOLITAN AREA UNTIL 615 PM MDT.
SEEK SHELTER IMMEDIATELY UNTIL THE STORMS HAVE PASSED YOUR AREA.
LAT...LON 3986 10496 3979 10506 3978 10506 3971 10516
3991 10537 4002 10522
TIME...MOT...LOC 2252Z 320DEG 13KT 3981 10512
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:32 PM MDT, 36 minutes earlier.
Area forecast discussion, Jul 7, 3:32 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 332 PM MDT THU JUL 7 2011 .SHORT TERM...THE WEATHER PATTERN AND CURRENT WEATHER OBSERVATIONS ARE CHANGING LITTLE FROM YESTERDAY. UPPER HIGH REMAINS TO THE SOUTH OVER NORTHERN NEW MEXICO. WESTERLY FLOW ALOFT CONTINUES TO CARRY SHOWERS AND THUNDERSTORMS FIRST FIRING OFF OF THE HIGHER TERRAIN OF MAINLY LARIMER AND PARK COUNTIES AS WELL AS THE PALMER DIVIDE. THE STORMS WILL CONTINUE TO MOVE EAST OVER THE PLAINS AT ABOUT 15 TO 20 MPH. PRECIPITABLE WATER VALUES SINCE THIS MORNING HAVE HOVERED IN THE 1.2 - 1.3 INCHES AND IS EXPECTED TO CHANGE VERY LITTLE FOR THE REST OF THE DAY. A THETA E RIDGE AXIS IS STRETCHING UP NORTHWEST OVER THE PALMER DIVIDE AND OVER THE METRO AREAS AND FOOTHILLS. THIS IS HELPING FOCUS MOST ACTIVITY OVER THESE AREAS. WITH THE MOIST AIRMASS BUT LITTLE SHEAR AND NO FOCUSING FEATURE ALOFT ALONG WITH FREEZING LEVELS AROUND 16000 FT...EXPECT STORMS TO MOSTLY BE HEAVY RAIN PRODUCERS WITH SMALL HAIL AND GUSTY WINDS BELOW 40 MPH. THERE IS STILL POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING IN THE FRONT RANGE BURN AREAS BUT NOT QUITE AS GREAT AS YESTERDAY. STORM ACTIVITY SHOULD DIMINISH WEST TO EAST TONIGHT WITH SOME STORMS EXPECTED TO LAST PAST MIDNIGHT OVER THE EASTERN PLAINS MAINLY OVER WASHINGTON AND LINCOLN COUNTIES. ON FRIDAY...THE UPPER HIGH WILL MOVE SLIGHTLY TO THE EAST AND FLATTEN AS A DISTURBANCE PASSES TO THE NORTH. THETA E RIDGE MOVES OVER THE NORTHEASTERN CORNER OF THE STATE WITH SLIGHT DRYING TO THE WEST. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FRIDAY...BUT LESS NUMEROUS THAN TODAY. STRENGTHENING SOUTH TO SOUTHEASTERLY WINDS AT THE SURFACE...GREATER INSTABILITY AND GOOD SHEAR OVER THE FAR NORTHEASTERN CORNER WILL BRING A SLIGHT CHANCE OF A FEW SEVERE STRENGTH STORMS. WARM ADVECTION OF TEMPERATURES ABOUT 5 DEGREES AT 700 MB WILL INCREASE TEMPERATURES AT THE SURFACE INTO THE UPPER 80S TO 90 DEGREES OVER THE PLAINS AND INTO THE 70S NEAR 80 FOR THE MOUNTAINS. .LONG TERM...UPPER RIDGE TO OUR SOUTH WILL GRADUALLY SLIDE EAST THROUGH THE NEXT WEEK. ONLY SUBTLE DAY TO DAY CHANGES ARE EXPECTED WITH THE CONVECTIVE ENVIRONMENT GENERALLY REMAINING MOIST AND SOMEWHAT UNSTABLE. ON FRIDAY NIGHT A SHORTWAVE WILL BE EXITING WHICH MAY FOCUS CONVECTION ON THE PLAINS IN THE EVENING AND PROVIDE A BREAK WITH A LITTLE SUBSIDENCE BEHIND IT. POSSIBLY A LITTLE DRYING BEHIND THIS AS WELL...THEN MOISTURE SEEPS BACK IN FROM THE EAST LATER SATURDAY AND SUNDAY. LOWER POPS DURING THE DAY ON SATURDAY...BUT THE MAIN EFFECT MAY JUST BE TO DELAY CONVECTION UNTIL THE EVENING AFTER FULL HEATING AND WITH MOISTURE INCREASING AGAIN. SUNDAY WOULD BE THE WARMEST DAY...BUT WITH INCREASED LOW LEVEL MOISTURE CLOUDS MAY TAKE THE EDGE OFF. DIFFUSE FRONT ALSO SAGGING TOWARD THE AREA...THE BOUNDARY WILL LIKELY BE MASKED BY CONVECTIVE BOUNDARIES BUT AN AREA OF HIGHER MOISTURE ALOFT WILL BE NEARBY. BUMPED UP POPS A LITTLE...BUT AGAIN THE CONVECTION MAY BE MAINLY IN THE EVENING. FOR MONDAY THROUGH WEDNESDAY...LOOKING LIKE A MORE ACTIVE PERIOD AGAIN AS THE DIFFUSE FRONTAL ZONE STALLS OVER US. NOT MUCH SURFACE REFLECTION BUT A NICE BAND OF MOISTURE ALOFT. WITH THE UPPER RIDGE SHIFTING EAST WE SHOULD ALSO GET A BIT MORE MOISTURE FROM THE SOUTH...ALTHOUGH IT MAY NOT BE MUCH MORE THAN WILL ALREADY BE PRESENT HERE. HINTS OF A WEAK TROUGH ROTATING AROUND THE UPPER HIGH WHICH WOULD BE EMBEDDED IN A MOISTURE PLUME ABOUT TUESDAY OR WEDNESDAY COULD PROVIDE A MORE FOCUSED COOLER AND/OR WETTER DAY...THEN SOME DRYING/WARMING AGAIN BEHIND IT ON THURSDAY. && .AVIATION...STILL PLENTY OF MOISTURE AVAILABLE SO STRONGER STORMS MAY TEMPORARILY REDUCE VSBYS TO AROUND 1-2 MILES WITH CEILINGS DROPPING TO LESS THAN 3000 FT. MAIN THREAT OF STORMS SHOULD END AFTER 06Z. LIGHT DRAINAGE WINDS TONIGHT...WITH LIGHT SOUTHERLY WINDS DEVELOPING UNDER WEAK LEE TROFING FRIDAY OVER THE AIRPORTS. ANOTHER CHANCE OF THUNDERSTORMS FRIDAY AFTER ABOUT 20Z. AIRMASS TO BE SLIGHTLY DRIER OVER THE METRO AREA AIRPORTS...SO CEILINGS AND VSBYS SHOULDN'T BE AS LOW AS WHAT WE COULD SEE TODAY. && .HYDROLOGY...STRONGER THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING AROUND AN INCH OF RAIN IN 30 MINUTES. THERE IS STILL A SLIGHT RISK OF FLASH FLOODING IN THE RECENT BURN AREAS THOUGH THE AIRMASS IS SLIGHTLY DRIER. WE WILL CONTINUE TO MONITOR THE SITUATION. THE THREAT OF HEAVY RAINFALL WILL DECREASE SLIGHTLY FRIDAY AND SATURDAY...ONLY TO INCREASE AGAIN BY THE EARLY PART OF NEXT WEEK AS MOISTURE DEEPENS. FLOOD ADVISORIES... HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN GRAND COUNTY UNTIL LATE FRIDAY EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KRIEDERMAN/GIMMESTAD
Hazardous weather outlook, Jul 7, 11:09 AM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1109 AM MDT THU JUL 07 2011 COZ030>051-081200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MDT THU JUL 07 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS THE AREA...WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE MOST WIDESPREAD STORM COVERAGE CAN BE EXPECTED IN AND NEAR THE FRONT RANGE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE...THOUGH STORMS WILL STILL DRIFT EAST OUT ONTO THE EASTERN PLAINS. THE STRONGER THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING 1 INCH OF RAIN IN 30 MINUTES...ALONG WITH GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND MOSTLY SMALL HAIL. THESE RAIN RATES COULD STILL PRODUCE FLOODING ISSUES IN THE RECENT BURN AREAS ALONG THE FRONT RANGE INCLUDING THE FOURMILE...CRYSTAL...RESERVOIR ROAD...AND INDIAN GULCH BURN SCARS...IF A STORM SHOULD FORM OVER THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTHERN COLORADO WILL REMAIN ON THE NORTHERN EDGE OF A STRONG HIGH PRESSURE RIDGE FRIDAY AND SATURDAY...WHICH WILL RESULT IN A GRADUAL WARM UP WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS BY SATURDAY. THE HIGH PRESSURE RIDGE WILL THEN SHIFT SOUTHEAST AWAY FROM COLORADO OPENING THE DOOR TO A STEADY FLOW OF MONSOONAL MOISTURE NEXT WEEK. THIS SHOULD RESULT IN AN INCREASE IN SHOWERS AND THUNDERSTORMS BEGINNING SUNDAY. SLOW MOVING STORMS EARLY NEXT WEEK WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL WHICH COULD RESULT IN AREAS OF FLASH FLOODING. TEMPERATURES ARE EXPECTED TO REMAIN AT OR SLIGHTLY ABOVE AVERAGE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... ANY REPORTS OF HEAVY RAINFALL GREATER THAN A HALF INCH IN THE FRONT RANGE BURN AREAS OR GREATER THAN AN INCH IN OTHER LOCATIONS WOULD BE APPRECIATED. KRIEDERMAN/GIMMESTAD
In the hours before
Special weather statement, Jul 7, 1:00 PM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 100 PM MDT THU JUL 7 2011 COZ033-035-038-071930- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET CO- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- 100 PM MDT THU JUL 7 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARIMER COUNTY AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE OF THUNDERSTORMS APPROACHING THE CRYSTAL AND RESERVOIR ROAD BURN AREAS WEST OF FORT COLLINS AND LOVELAND. THESE STORMS WERE MOVING EAST AT 10 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO GLEN HAVEN ...DRAKE AS WELL AS THE CRYSTAL AND RESERVOIR ROAD BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY ALSO OCCUR WITH THESE STORMS...UP TO A QUARTER INCH IN 30 MINUTES. THE HEAVY RAINFALL COULD CAUSE FLOODING PROBLEMS... MAINLY IN THE CRYSTAL AND RESERVOIR ROAD BURN AREAS. THE HEAVY RAIN COULD FLOOD LOW-LYING AREAS SUCH AS DITCHES AND CULVERTS. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4059 10520 4034 10521 4036 10544 4059 10544 TIME...MOT...LOC 1855Z 281DEG 11KT 4041 10531
Special weather statement, Jul 7, 2:12 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT THU JUL 7 2011
COZ041-072100-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
212 PM MDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
WEST CENTRAL ELBERT COUNTY
SOUTHEASTERN DOUGLAS COUNTY
AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND MARBLE SIZE
HAIL. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF GREENLAND...OR 22
MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO GREENLAND
AND ELBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...UP TO ONE INCH IN 30
MINUTES...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3913 10483 3926 10489 3930 10453 3913 10441
3912 10470
TIME...MOT...LOC 2011Z 251DEG 8KT 3918 10481Special weather statement, Jul 7, 3:14 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 314 PM MDT THU JUL 7 2011 COZ036-041-072145- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 314 PM MDT THU JUL 7 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS COUNTY AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 2 MILES SOUTHEAST OF PERRY PARK...OR 27 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PERRY PARK...LARKSPUR AND GREENLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3941 10491 3914 10473 3914 10499 3924 10509 TIME...MOT...LOC 2114Z 216DEG 15KT 3924 10496
Local storm report, Jul 7, 3:38 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
338 PM MDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 E KIOWA 39.35N 104.41W
07/07/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
0313 PM HAIL KIOWA 39.35N 104.46W
07/07/2011 M1.75 INCH ELBERT CO BROADCAST MEDIA
&&
SENTREKISpecial weather statement, Jul 7, 4:03 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 403 PM MDT THU JUL 7 2011 COZ033-035-038-072230- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET CO- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- 403 PM MDT THU JUL 7 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARIMER COUNTY AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF MISHOWAKA...OR 18 MILES WEST OF FORT COLLINS...MOVING SOUTHEAST AT 20 MPH. THE STORM COULD ALSO PRODUCE BRIEF HEAVY RAIN...UP TO A QUARTER INCH IN LESS THAN 30 MINUTES. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO MISHOWAKA...BUCKHORN MOUNTAIN AND THE CRYSTAL BURN SCAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. THE CRYSTAL BURN SCAR WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4056 10512 4041 10539 4065 10553 4072 10536 TIME...MOT...LOC 2200Z 324DEG 18KT 4062 10542
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:06 PM MDT | Areal Flood Advisory | BOU | Adams, Morgan, Weld | 84 min |
| Jul 6, 10:07 PM MDT | Areal Flood Advisory | BOU | Grand | 7 days |
| Jul 7, 1:00 PM MDT | Special Weather Statement | BOU | Larimer | 30 min |
| Jul 7, 2:12 PM MDT | Special Weather Statement | BOU | Douglas | 48 min |
| Jul 7, 2:54 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 51 min |
| Jul 7, 3:14 PM MDT | Special Weather Statement | BOU | Douglas | 31 min |
| Jul 7, 4:03 PM MDT | Special Weather Statement | BOU | Larimer | 27 min |
| Jul 7, 4:46 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Jefferson and 1 more | 3 hr |
| Jul 7, 4:58 PM MDT | Areal Flood Advisory | BOU | Larimer | 92 min |
| Jul 7, 5:08 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 52 min |
| Jul 7, 5:14 PM MDT | Flash Flood Warning | BOU | Adams, Arapahoe, Denver | 5 hr |
| Jul 7, 5:36 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 84 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.